MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY; TUBE, TRACHEOSTOMY

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY; TUBE, TRACHEOSTOMY
Model Number 67NFPS35
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.Six (6) samples were received from various lot numbers.All samples were in used conditions, inside their opened original packaging.During the visual inspection, the following was observed: an unknown substance was found on the shaft from sample 3, neckstrap from sample 5 was discolored and two splits were observed on the cuff from sample 5.Samples were filled with air in order to see if there was any functional problem.When inflating the sample 1,2,3,4 and 6 with air, it was seen that cuff was not uniformly.After the whole cuff inflated, it was deflated and inflated 4 times, all the times the cuff inflated completely.When inflating the sample 5 with air, the cuff immediately deflated.The samples were tested on leak test.When the sample 5 was tested, a leak was found on the cuff.Finally, samples 1,2,3,4 or 6 were filled were filled with 5cc of water in order to detect any leak.No leaks were detected during the test.A review of the manufacturing process was conducted by quality engineer in order to verify that there are no situations or practices that could create the event.No discrepancies were found.After a review of the different verifications that are performed during the manufacturing process to detect damage components, the most probable root cause is that damaged occurred after the product left the manufacturing facility.As a preventive action production personnel was notified by quality engineer as awareness of the defect reported by the customer.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).
 
Event or Problem Description
It was reported that during pre-test, the cuffs failed to inflate.No patient injury reported.

Brand Name
BIVONA TRACHEOSTOMY
Common Device Name
TUBE, TRACHEOSTOMY
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15635773
Report Number3012307300-2022-25218
Device Sequence Number2748605
Product Code JOH
UDI-Device Identifier10351688518798
UDI-Public10351688518798
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number67NFPS35
Device Catalogue Number67NFPS35
Device Lot Number3760474
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2022
Initial Report FDA Received Date10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown